Advanced Search
Article Contents
Article Contents

Existence and decay of solutions of the 2D QG equation in the presence of an obstacle

Abstract Related Papers Cited by
  • We continue the study initiated in [16] of dissipative differential equations governing fluid motion in the presence of an obstacle, in which the dissipative term is given by the Laplacian, or a fractional power of the Laplacian. Our main tools are the Ikebe-Ramm transform, and the localized version of the fractional Laplacian due to Caffarelli and Silvestre [5] as improved by Stinga and Torrea [21]. We give applications to the problem of existence of weak solutions of the two dimensional dissipative quasi-geostrophic equation and the decay of these solutions in the $L^2$-norm.
    Mathematics Subject Classification: Primary: 35J05, 35P05, 35Q30, 35Q35.


    \begin{equation} \\ \end{equation}
  • [1]

    W. Borchers and T. Miyakawa, Algebraic $L^2$ decay for Navier-Stokes flows in exterior domains, Acta Math., 165 (1990), 189-227.doi: 10.1007/BF02391905.


    W. Borchers and T. Miyakawa, On stability of exterior stationary Navier-Stokes flows, Acta Math., 174 (1995), 311-382.doi: 10.1007/BF02392469.


    W. Borchers and H. Sohr, On the semigroup of the Stokes operator for exterior domains in $L^q$ spaces, Math. Z., 196 (1987), 415-425.doi: 10.1007/BF01200362.


    J. Bergh and J. Löfström, Interpolation Spaces, Springer Verlag, Heidelberg, New York, 1976


    L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. P.D.E., 32 (2007), 1245-1260.doi: 10.1080/03605300600987306.


    J. A. Carrillo and L. C. F. Ferreira, The asymptotic behavior of subcritical dissipative quasi-geostrophic equations, Nonlinearity, 21 (2008), 1001-1018.doi: 10.1088/0951-7715/21/5/006.


    M. Cannone, Ondelettes, Paraproduits et Navier-Stokes, Diderot Editeur, Arts et Sciences, Paris 1995.


    S. Chandler-Wilde and P. Monk, Wave-number-explicit bounds in time harmonic scattering, SIAM J. Math. Analysis, 39 (2008), 1428-1455.doi: 10.1137/060662575.


    P. Constantin and J. Wu, Behavior of solutions of 2D quasi-geostrophic equations, SIAM J. Math. Analysis, 30 (1999), 937-948.doi: 10.1137/S0036141098337333.


    A. Córdoba and D. Córdoba, A maximum principle applied to quasi-geostrophic equations, Comm. Math. Physics, 249 (2004), 511-528.doi: 10.1007/s00220-004-1055-1.


    Y. Giga, Analyticity of the semigroup generated by the Stokes operator in $L_r$ spaces, Math. Z., 178 (1981), 251-265.doi: 10.1007/BF01214869.


    Y. Giga, Domains of fractional powers of the Stokes operator in $L_r$ spaces, Arch. Rational Mech. Anal., 89 (1985), 25-265.doi: 10.1007/BF00276874.


    Y. Giga and H. Sohr, On the Stokes operator in exterior domains, J. Fac. Sci. Univ. Tokyo, Sect. IA Math., 36 (1989), 103-130.


    P. Grisvard, Elliptic Problems in Nonsmooth Domains, Pitman Publishing Inc., Boston, MA, 1985.


    T. Ikebe, Eigenfunction expansions associated with the Schrödinger operator and their applications to scattering theory, Arch. Rational Mech. Anal., 5 (1960), 1-34.doi: 10.1007/BF00252896.


    L. Kosloff and T. Schonbek, On the Laplacian and fractional Laplacian in an exterior domain, Adv. Diff. Eq., 17 (2012), 173-200.


    T. Miyakawa, On nonstationary solutions of the Navier-Stokes equations in an exterior domain, Hiroshima Math. J., 12 (1982), 115-140.


    A. G. Ramm, Scattering by Obstacles, D. Reidel Publishing Co., Dodrecht, Holland, 1986.doi: 10.1007/978-94-009-4544-9.


    M. E. Schonbek, The Fourier splitting method, in Advances in Geometric Analysis and Continuum Mechanics, International Press, Cambridge, MA, 1995, 269-274.


    M. E. Schonbek and T. Schonbek, Moments and lower bounds in the far-field of solutions to quasi-geostrophic flows, Discrete Contin. Dyn. Syst., 13 (2005), 1277-1304.doi: 10.3934/dcds.2005.13.1277.


    P. R. Stinga and J. L. Torrea, Extension problem and Harnack's inequality for some fractional operators, Comm. P.D.E., 35 (2010), 2092-2122.doi: 10.1080/03605301003735680.


    M. E. Taylor, Partial Differential Equations, Vol 1., Chapter 9, Springer Verlag, New York, NY 1996.doi: 10.1007/978-1-4684-9320-7.


    R. Temam, Navier Stokes Equations, Theory and Numerical Analysis, Studies in Mathematics and its Applications, 2, Third Revised Edition, Elsevier, 1984.

  • 加载中

Article Metrics

HTML views() PDF downloads(61) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint